Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Facial Wasting Symptoms

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

facial wasting - DD

could any of the hiv meds i'm on be the cause of my facial wasting i've been experiencing? i'm currently taking zerit,sustiva, and videx. i also cycle anabolics and have cycled serostim to some extent, which helped with the facial...
Douglas T. Dieterich, M.D.

Response from Douglas T. Dieterich, M.D.

New York University, School of Medicine
Facial wasting is a symptom of lipodystrophy/atrophy often associated with the D drugs: D4T (zerit) DDI (videx) and ddc. There is significant anecdotal data implicating those drugs in facial wasting. I would ask your MD to check your lactate level... Read more »

Facial wasting

I understand that there is a clinical trial going on for llipodystrophy and facial... Read more »

Facial wasting just starting

Dear Sirs,I have read several responses about this topic but I wanted to share my situation because... Read more »
Articles
The Body's "Ask the Experts" Forums

FAQs About Facial Wasting

Don't see your question? Ask it in our Facial Wasting forum ! Basics and Prevention | Treatment | Insurance | Personal Stories Basics and Prevention Newly diagnosed: Which meds should I choose to avoid lipoatrophy? How long should I... Read more »
Canadian AIDS Treatment Information Exchange

Why Your Dentist Needs to Know About Your Facial Fillers

In the early 2000s, facial wasting -- the loss of the fatty layer just under the skin on the face, particularly in the cheeks -- was a real concern for people with HIV on anti-HIV therapy. With its signature sunken cheeks and resulting gaunt... Read more »
AIDS InfoNet

Wasting Syndrome

What Is AIDS Wasting? What Causes AIDS Wasting? How Is Wasting Treated? The Bottom Line What Is AIDS Wasting? AIDS wasting is the involuntary loss of more than 10% of body weight, plus more than 30 days of either diarrhea, or weakness and... Read more »
Test Positive Aware Network

Banishing Chipmunk Cheeks and Bullfrog Neck

Some people experienced facial wasting as a result of HIV treatment, others got a fat face. Nelson Vergel had the swollen glands on the side of his face that made it look bigger. Vergel, a treatment activist who started as an advocate of exercise... Read more »
Connect With Others

please help facial wasting,but antibody neg

Posted by Anonymous, 2 Replies
please can someone advise me.i appear to be losing fat from my cheeks!.my cheek bones are sticking out.
my exposure was last year 07/01.last tested 19/7/02.neg.
by antibody.ive also had dna pcrs.neg.
ive heard that some people dont make antibodys!,
POEOP... Read more »

Facial Wasting

Posted by Anonymous, 2 Replies
Has anyone found a way to deal with facial wasting? I'm not on treatment yet but still have terrible facial wasting.

Read more »

question about facial wasting

Posted by Anonymous
Is facial wasting from the disease or the meds ?

Read more »

Facial Wasting?

Posted by Anonymous
Please help!! I have been told that there is a wasting condition assicated with HIV. In particular wasting of the face . Is it remotely possible that this wasting can start right away( within 3-4 months of infection) I am scared so far all my test... Read more »